Acetaminophen is a pain reliever and fever reducer. Butalbital is in a class of drugs called barbiturates that slow down your central nervous system (brain and nerve impulses) causing relaxation. Caffeine is believed to constrict dilated blood vessels that may contribute to tension headaches. Together, acetaminophen, butalbital, and caffeine are used to relieve complex tension (muscle contraction) headaches although precisely how it works is unknown.
If you experience any of the following serious side effects, stop taking Zebutal and seek emergency medical attention: · an allergic reaction (difficulty breathing; closing of your throat; swelling of your lips, tongue, or face; or hives); · slow, weak breathing; · liver damage (yellowing of the skin or eyes, nausea, abdominal pain or discomfort, unusual bleeding or bruising, severe fatigue); · blood problems (easy or unusual bleeding or bruising); or · low blood sugar (fatigue, increased hunger or thirst, dizziness, or fainting). These side effects are very rare and are not likely to occur during proper treatment with acetaminophen and caffeine. If you experience any unusual reactions, stop taking this medicine and seek the advice of your doctor. Other, less serious side effects may be more likely to occur. Continue to take Zebutal and talk to your doctor if you experience · drowsiness; · dizziness,, confusion or lightheadedness; · shortness of breath; · dry mouth; · nausea, vomiting, abdominal pain, or decreased appetite; · tiredness, leg pain, or muscle weakness; · agitation, irritability, nervousness, anxiety or excitability; · rash or itching; · feeling of intoxication; · headache; or · constipation. Butalbital may be habit forming. Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.
Use caution when driving, operating machinery, or performing other hazardous activities. Butalbital will cause drowsiness or dizziness. If you experience drowsiness or dizziness, avoid these activities. Avoid sleeping pills, antihistamines, sedatives, and tranquilizers except under the supervision of your doctor. These may also make you drowsy. Avoid alcohol. Alcohol taken during therapy with acetaminophen and butalbital can be very damaging to your liver and can increase drowsiness and dizziness. Check the acetaminophen content of other over-the-counter and prescription products while taking this medication. You should not exceed 4 grams (4000 mg) of acetaminophen per day. Avoid taking too much caffeine. Check the caffeine content of other over-the-counter and prescription products as well as beverages (coffee, tea, and colas) while taking this medication
Do not take Zebutal if you have taken a monoamine oxidase inhibitor (MAOI) such as isocarboxazid (Marplan), phenelzine (Nardil), or tranylcypromine (Parnate) in the last 14 days. Dangerous side effects could result. Acetaminophen and butalbital may increase the effects of other drugs that cause drowsiness, including antidepressants, alcohol, antihistamines, sedatives (used to treat insomnia), other pain relievers, anxiety medicines, and muscle relaxants. Tell your doctor about all medicines that you are taking, and do not take any medicine unless your doctor approves. Many other medicines contain acetaminophen, especially over-the-counter pain, fever, cold, and allergy medications. Too much acetaminophen can be very dangerous. Drugs other than those listed here may also interact with Zebutal. Talk to your doctor and pharmacist before taking any prescription or over-the-counter medicines.
If you take too much:
Seek emergency medical attention. Symptoms of an Zebutal overdose include insomnia, restlessness, tremor, nausea, vomiting, diarrhea, abdominal pain, sweating, seizures, drowsiness, decreased breathing, dizziness or fainting, confusion, an irregular heartbeat, and coma.
Take the missed dose as soon as you remember. Do not take a double dose of this medication. Wait the prescribed amount of time before taking your next dose.
Store Zebutal at room temperature away from moisture and heat.